Hail, Hancock
- When
- July 29, 3:15 PM CST
- Where
- Hancock County, 3 mi N of Pearlington
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -89.617
Nickel size hail was observed at the intersection of Highway 603 and Interstate 10.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 29, 1:40 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 240 PM CDT TUE JUL 29 2003 USED THE GFS MODEL FOR GUIDIANCE. MEAN UPPER LEVEL TROUGH REMAINS IN PLACE FROM THE WESTERN GREAT LAKES SOUTH TO THE GULF OF MEXICO THROUGH FRIDAY. SHORT WAVES MOVE THROUGH BASE OF THE TROUGH POSITION DURING THIS TIME PERIOD...MAINLY WELL NORTH OF AREA. THE AXIS OF THE TROUGH SHIFTS EAST OF OUR FORECAST AREA BY SATURDAY AND SUNDAY AS THE UPPER LEVEL RIDGE OVER THE PLAINS TRIES TO BUILD IN OVER OUR AREA. OTHERWISE NEAR TO SLIGHTLY BELOW NORMAL CONVECTIVE ACTIVITY SHOULD PREVAIL WITH TYPICAL PATTERN OF THUNDERSTORMS OVER LAND DURING DAYTIME HEATING AND NIGHTIME ACTIVITY CONFINED MORE TO MARINE ENVIRONMENT. OVER THE MARINE AREA...LIGHT SOUTHWEST FLOW SHOULD BE THE RULE AS HIGH PRESSURE RIDGE ANCHORED EAST WEST ACROSS THE GULF WITH AXIS SOUTH OF MARINE AREA. MCB 72/93/73/72 3424 BTR 73/93/73/91 3424 MSY 75/92/76/90 3434 GPT 74/90/74/90 3424 .NEW...NONE LA...NONE. MS...NONE.
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE COAST AND IN THE COASTAL WATERS WILL BECOME SCATTERED THIS AFTERNOON AS THEY SPREAD INLAND. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER INLAND AREA THROUGH EARLY THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL REDEVELOP IN THE COASTAL WATERS LATE TONIGHT. THE STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 30 TO 35 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH IN LESS THAN AN HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW WATERSPOUTS ARE POSSIBLE NEAR DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE TIDAL LAKES AND NEAR SHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN... A SLIGHT INCREASE IN THUNDERSTORM COVERAGE CAN BE EXPECTED THURSDAY THROUGH SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail was observed at the intersection of Highway 603 and Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372613.